Alert archive / Texas / Freeze Warnings in 2012

Freeze Warning 2, NWS San Angelo, TX

October 27, 201224 counties in Texas

NWS San Angelo, TX issued this freeze warning at Oct 27, 2012, 2:17 PM CDT for 24 counties in Texas. It took effect at Oct 28, 2012, 5:00 AM CDT. It was in force for 4 hr. No storm report in the archive falls inside the area while it was in force.

The area

The counties it named.

The facts

Issued
Oct 27, 2012, 2:17 PM CDT (19:17 UTC)
In effect from
Oct 28, 2012, 5:00 AM CDT
Expired
Oct 28, 2012, 9:00 AM CDT
In force
4 hr
Issued by
NWS San Angelo, TX
All 24 counties

Brown County, TX, Callahan County, TX, Coke County, TX, Coleman County, TX, Concho County, TX, Crockett County, TX, Fisher County, TX, Haskell County, TX, Irion County, TX, Jones County, TX, Kimble County, TX, Mason County, TX, McCulloch County, TX, Menard County, TX, Nolan County, TX, Runnels County, TX, San Saba County, TX, Schleicher County, TX, Shackelford County, TX, Sterling County, TX, Sutton County, TX, Taylor County, TX, Throckmorton County, TX, Tom Green County, TX

The radar

The San Angelo radar (KSJT), 63 km from the middle of the area, began a volume at 19:19 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

The nearest sounding before it

Midland Regional, TX (KMAF), launched 12:00Z, 7.3 hours before the alert went out and 213 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Midland Regional, TX at 12:00Z on 2012-10-27Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 0 joules per kilogram.LCL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Midland Regional, TX at 12:00Z on 2012-10-27The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 75 square meters per square second.193958Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
0 J/kg
Mixed-layer CIN
No buoyant parcel
Mixed-layer LCL
2320 m above ground
0-6 km bulk shear
44 kt
0-1 km storm-relative helicity
75 m²/s²
0-3 km storm-relative helicity
175 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.0

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

245 
WWUS74 KSJT 271917
NPWSJT

URGENT - WEATHER MESSAGE
NATIONAL WEATHER SERVICE SAN ANGELO TX
217 PM CDT SAT OCT 27 2012

...LIGHT FREEZE POSSIBLE ACROSS PORTIONS OF WEST CENTRAL TEXAS
SUNDAY MORNING...

.CLEAR SKIES ACCOMPANIED BY DRY AIR AND LIGHT WINDS SHOULD ALLOW
TEMPERATURES TO DROP TO THE FREEZING MARK ACROSS MOST OF WEST
CENTRAL TEXAS BY SUNDAY MORNING.

TXZ049-054-064>066-071>073-076>078-098-099-113-114-127-128-139-
140-154-155-168>170-280330-
/O.NEW.KSJT.FZ.W.0002.121028T1000Z-121028T1400Z/
FISHER-NOLAN-STERLING-COKE-RUNNELS-IRION-TOM GREEN-CONCHO-
CROCKETT-SCHLEICHER-SUTTON-HASKELL-THROCKMORTON-JONES-SHACKELFORD-
TAYLOR-CALLAHAN-COLEMAN-BROWN-MCCULLOCH-SAN SABA-MENARD-KIMBLE-
MASON-
INCLUDING THE CITIES OF...ROTAN...ROBY...SWEETWATER...
STERLING CITY...ROBERT LEE...BRONTE...BALLINGER...WINTERS...
MERTZON...SAN ANGELO...EDEN...OZONA...ELDORADO...SONORA...
HASKELL...THROCKMORTON...WOODSON...STAMFORD...ANSON...HAMLIN...
ALBANY...ABILENE...CLYDE...BAIRD...CROSS PLAINS...COLEMAN...
BROWNWOOD...BRADY...SAN SABA...MENARD...JUNCTION...MASON
217 PM CDT SAT OCT 27 2012

...FREEZE WARNING IN EFFECT FROM 5 AM TO 9 AM CDT SUNDAY...

THE NATIONAL WEATHER SERVICE IN SAN ANGELO HAS ISSUED A FREEZE
WARNING...WHICH IS IN EFFECT FROM 5 AM TO 9 AM CDT SUNDAY. 

* TEMPERATURES: 29 TO 33 DEGREES...COLDEST IN LOW LYING RIVER
  VALLEYS AND NEAR AREA CREEKS AND STREAMS. SLIGHTLY WARMER ON
  HILLTOPS.

* IMPACTS: ALTHOUGH TEMPERATURES MAY ONLY BRIEFLY REACH THE
  FREEZING POINT...THERE REMAINS A THREAT TO SENSITIVE VEGETATION
  IF LEFT OUTSIDE AND UNCOVERED. 

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A FREEZE WARNING MEANS SUB-FREEZING TEMPERATURES ARE IMMINENT OR
HIGHLY LIKELY. THESE CONDITIONS WILL KILL CROPS AND OTHER
SENSITIVE VEGETATION.

&&

$$

15
2 follow-up statements
465 
WWUS74 KSJT 280322
NPWSJT

URGENT - WEATHER MESSAGE
NATIONAL WEATHER SERVICE SAN ANGELO TX
1022 PM CDT SAT OCT 27 2012

...LIGHT FREEZE POSSIBLE ACROSS PORTIONS OF WEST CENTRAL TEXAS
SUNDAY MORNING...

.CLEARING SKIES ACCOMPANIED BY DRY AIR AND LIGHT WINDS SHOULD ALLOW
TEMPERATURES TO DROP TO NEAR THE FREEZING MARK ACROSS MUCH OF WEST
CENTRAL TEXAS BY SUNDAY MORNING.

TXZ049-054-064>066-071>073-076>078-098-099-113-114-127-128-139-
140-154-155-168>170-281400-
/O.CON.KSJT.FZ.W.0002.121028T1000Z-121028T1400Z/
FISHER-NOLAN-STERLING-COKE-RUNNELS-IRION-TOM GREEN-CONCHO-
CROCKETT-SCHLEICHER-SUTTON-HASKELL-THROCKMORTON-JONES-SHACKELFORD-
TAYLOR-CALLAHAN-COLEMAN-BROWN-MCCULLOCH-SAN SABA-MENARD-KIMBLE-
MASON-
INCLUDING THE CITIES OF...ROTAN...ROBY...SWEETWATER...
STERLING CITY...ROBERT LEE...BRONTE...BALLINGER...WINTERS...
MERTZON...SAN ANGELO...EDEN...OZONA...ELDORADO...SONORA...
HASKELL...THROCKMORTON...WOODSON...STAMFORD...ANSON...HAMLIN...
ALBANY...ABILENE...CLYDE...BAIRD...CROSS PLAINS...COLEMAN...
BROWNWOOD...BRADY...SAN SABA...MENARD...JUNCTION...MASON
1022 PM CDT SAT OCT 27 2012

...FREEZE WARNING REMAINS IN EFFECT FROM 5 AM TO 9 AM CDT
SUNDAY...

A FREEZE WARNING REMAINS IN EFFECT FROM 5 AM TO 9 AM CDT SUNDAY. 

* TEMPERATURES: 29 TO 33 DEGREES...COLDEST IN LOW LYING RIVER 
  VALLEYS AND NEAR AREA CREEKS AND STREAMS. SLIGHTLY WARMER ON 
  HILLTOPS. 

* IMPACTS: ALTHOUGH TEMPERATURES MAY ONLY BRIEFLY REACH THE 
  FREEZING POINT...THERE REMAINS A THREAT TO SENSITIVE 
  VEGETATION IF LEFT OUTSIDE AND UNCOVERED. 

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A FREEZE WARNING MEANS SUB-FREEZING TEMPERATURES ARE IMMINENT OR
HIGHLY LIKELY. THESE CONDITIONS WILL KILL CROPS AND OTHER
SENSITIVE VEGETATION.

&&

$$
628 
WWUS74 KSJT 281358
NPWSJT

URGENT - WEATHER MESSAGE
NATIONAL WEATHER SERVICE SAN ANGELO TX
858 AM CDT SUN OCT 28 2012

TXZ049-054-064>066-071>073-076>078-098-099-113-114-127-128-139-
140-154-155-168>170-281500-
/O.EXP.KSJT.FZ.W.0002.000000T0000Z-121028T1400Z/
FISHER-NOLAN-STERLING-COKE-RUNNELS-IRION-TOM GREEN-CONCHO-
CROCKETT-SCHLEICHER-SUTTON-HASKELL-THROCKMORTON-JONES-SHACKELFORD-
TAYLOR-CALLAHAN-COLEMAN-BROWN-MCCULLOCH-SAN SABA-MENARD-KIMBLE-
MASON-
INCLUDING THE CITIES OF...ROTAN...ROBY...SWEETWATER...
STERLING CITY...ROBERT LEE...BRONTE...BALLINGER...WINTERS...
MERTZON...SAN ANGELO...EDEN...OZONA...ELDORADO...SONORA...
HASKELL...THROCKMORTON...WOODSON...STAMFORD...ANSON...HAMLIN...
ALBANY...ABILENE...CLYDE...BAIRD...CROSS PLAINS...COLEMAN...
BROWNWOOD...BRADY...SAN SABA...MENARD...JUNCTION...MASON
858 AM CDT SUN OCT 28 2012

...FREEZE WARNING WILL EXPIRE AT 9 AM CDT THIS MORNING...

THE FREEZE WARNING WILL EXPIRE AT 9 AM CDT THIS MORNING. 


$$

What forecasters said that day

The local office's own words before this freeze warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS San Angelo, TX wrote its last area forecast discussion before this freeze warning went out at Oct 27, 12:01 PM CDT, 2 hours 16 minutes earlier.

Area forecast discussion, Oct 27, 12:01 PM CDT, 2 hours 16 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE SAN ANGELO TX
1201 PM CDT SAT OCT 27 2012

.AVIATION...
/18Z UPDATE/

VFR CONDITIONS TO PREVAIL ACROSS WEST CENTRAL TEXAS THROUGH THE
PERIOD. VFR CIGS IN THE 6K TO 9K RANGE WILL GRADUALLY ERODE FROM
THE NORTH OVER THE SOUTHERN TERMINALS...WITH CLEAR SKIES
PREVAILING BY MID AFTERNOON ACROSS ALL TERMINALS. LIGHT WINDS
WILL PREVAIL.

&&

.PRELIMINARY POINT TEMPS/POPS...
ABILENE 	 33  65  39  69  45 /   0   0   0   0   0
SAN ANGELO 	 33  66  38  71  43 /   0   0   0   0   0
JUNCTION 	 32  69  34  72  39 /   0   0   0   0   0

&&

.SJT WATCHES/WARNINGS/ADVISORIES...
NONE.
&&

15
Hazardous weather outlook, Oct 27, 11:08 AM CDT, 3 hours 9 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE SAN ANGELO TX
1108 AM CDT SAT OCT 27 2012

TXZ049-054-064>066-071>073-076>078-098-099-113-114-127-128-139-
140-154-155-168>170-281100-
FISHER-NOLAN-STERLING-COKE-RUNNELS-IRION-TOM GREEN-CONCHO-
CROCKETT-SCHLEICHER-SUTTON-HASKELL-THROCKMORTON-JONES-SHACKELFORD-
TAYLOR-CALLAHAN-COLEMAN-BROWN-MCCULLOCH-SAN SABA-MENARD-KIMBLE-
MASON-
1108 AM CDT SAT OCT 27 2012

THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF WEST CENTRAL
TEXAS.

.DAY ONE...TODAY AND TONIGHT

CLEAR SKIES...LIGHT WINDS AND DRY AIR WILL ALLOW TEMPERATURES TO
FALL TO NEAR FREEZING AGAIN TONIGHT. A LIGHT FREEZE IS POSSIBLE
TOWARD SUNRISE...MAINLY AFFECTING LOW LYING AREAS AND RIVER
VALLEYS.

.DAYS TWO THROUGH SEVEN...SUNDAY THROUGH FRIDAY

NEAR FREEZING TEMPERATURES ARE EXPECTED TO PERSIST THROUGH AROUND 10
AM SUNDAY MORNING.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION IS NOT ANTICIPATED AT THIS TIME.

Nearby

Freeze Warnings in Texas, 2012Every freeze warning in 2012

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.